Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Am I developing resistance to Truvada/Isentress?
Aug 4, 2012

I was on Viracept, Epivir, Zerit for 15 years. I never developed resistance. Then one year ago, switched to Truvada, Isentress. Next, me and my doctor decided to switch to Epzicom, Isentress, but took a viral load test (plus a hla b5701 test) before doing so. My viral load on the Truvada, Isentress came back at 129, up from the less than 20 viral load three months ago. Does this mean I may be resistant to one or more of the drugs in the Truvada Isentress combination? What about switching to Epzicom Isentress Viracept now instead of just Epzicom Isentress? If I did have any resistant virus, the viracept would get rid of it, and then I could drop the viracept 6 months later, and just continue with the Epzicom Isentress.

Response from Dr. Young

Hello and thanks for posting.

A single viral load of 129 doesn't not necessarily mean drug resistance or treatment failure. Indeed, most viral loads in this range (following an undetectable test, and with good adherence) are usually blips, associated with minor infections or vaccinations.

Rather than getting into a discussion about what treatment to use next, I'd suggest optimizing your adherence on your current Epzicom/Isentress regimen and getting another viral load test in a couple of weeks.

Be well, BY



Previous
When take what Pill
Next
Thank You for your quick reply

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement